MAUDE Adverse Event Report: DEXTERA SURGICAL INC MICROCUTTER 30 WHITE RELOAD; STAPLE

DEXTERA SURGICAL INC MICROCUTTER 30 WHITE RELOAD; STAPLE
Model Number FG-025310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Two staplers and three white reloads were returned for evaluation.Note: reload #3 was not used in the surgical procedure but was returned due to an issue when attempting to load it into the stapler.Physical examination of the returned staplers and reloads and a review of manufacturing documentation demonstrated that the devices met specifications.Examination of reloads #1 and #2 demonstrated the wedges were at the distal end of the cartridges, confirming deployment of the staples.All staples appeared to have appropriately sheared from the staple cartridge and there was no evidence of staple jamming.Examination of reload #3 (not used in the surgical procedure) demonstrated a broken piece of the loader in the cartridge and it was noted that the wedge had only moved forward slightly.Functional testing was conducted using representative white reloads in both staplers.Functional testing demonstrated that the staplers worked properly and staples from the representative white reloads formed properly.The complaint could not be replicated.
 
Event or Problem Description
The procedure was a robotic left lower lobectomy.The microcutter 5/80 stapler was loaded with a microcutter 30 white reload and was positioned for transection of the inferior (lower lobe) pulmonary vein.A braided silk suture was used to facilitate placement of tissue into the device and was then removed prior to firing the stapler.Upon initial inspection, the staple line was hemostatic on both the patient and the specimen sides of the transection.The surgeon manipulated the lobe post transection of the inferior pulmonary vein (ipv) and oozing was noted on the specimen side of the staple line.Oozing was controlled by using a covidien stapler.The patient side of the transection remained hemostatic.The surgeon continued with the surgical procedure including transecting the superior segmental artery using a microcutter 5/80 stapler.The lung specimen was removed from the patient.Approximately 45 to 60 minutes after transecting the ipv and after removing the specimen, the lower lobe hilar region began to bleed.The patient was converted to an open thoracotomy and the surgeon communicated the area of concern was the inferior pulmonary vein.He wasn't able to visualize the staple line when he repaired the ipv.It was reported that there were no additional patient complications as a result of the bleeding.

Brand Name
MICROCUTTER 30 WHITE RELOAD
Common Device Name
STAPLE
Manufacturer (Section D)
DEXTERA SURGICAL INC
900 saginaw dr.,
redwood city CA 94063
MDR Report Key6655512
Report Number3004114958-2017-00005
Device Sequence Number1306488
Product Code GDW
UDI-Device Identifier11814900003100
UDI-Public0111814900003100
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161137
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/20/2019
Device Model NumberFG-025310
Device Catalogue NumberFG-025310
Device Lot Number170119A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2017
Initial Report FDA Received Date06/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;